Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

I am a 64 year old male, slightly overweight ,

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2002
Answered : 1210 Questions
Question
I am a 64 year old male, slightly overweight, healthy, with a sudden onset of joint pain most notably in my fingers, shoulders, wrists and knees. These aches started rather suddenly about a month ago. I haven't had arthritis prior to this affliction, and Ibuprofin takes the edge off of the aching. Any ideas as to the possible cause of this pain? Thank you for your help!
Dave Dynan
Fri, 9 Feb 2018 in Bones, Muscles and Joints
 
 
Answered by Dr. Mahaveer Patil 1 hour later
Brief Answer:
VITAMIN D/CALCIUM DEFICIENCY

Detailed Answer:
Hi,

Thank you for posting the question.
I have gone through your medical history in detail.

Such type of sudden onset pain the joints of the limbs usually occurs due to vitamin D and / or Calcium deficiency.
This causes the bones and joint cartilage to become weak leading to pain.

If you have suffered from a major viral illness in immediate past,this can also cause such kind of polyarticular pain.This happens due to residual synovial inflammation and usually gets cured in 2-3 months.

I would suggest you to take anti-inflammatory tablets like tramadol,paracetamol or etodolac.

Vitamin D and calcium supplements will help.
Addition of MSM,glucosamine and chondroitin sulphate will fasten the recovery process of the joint cartilages.

If the pain persists,you should consult a orthopedist and get Xray/MRI of the concerned joints done.


I hope the answer was useful.

Feel free to ask me any follow up queries that you may have.

Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor